MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2457-B
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-02103.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat type ii endoleak using ruby coils, a lantern delivery microcatheter (lantern), and a non-penumbra catheter.During the procedure, while inserting a ruby coil into the lantern, the pusher assembly of the ruby coil kinked.Therefore, the ruby coil was removed.Next, while advancing a new ruby coil through the distal end of the lantern, the pusher assembly of the ruby coil kinked.Subsequently, the physician retracted the ruby coil back into the distal tip of the lantern and then removed the lantern with the ruby coil together from the patient.Afterwards, the ruby coil was removed from the lantern.The procedure was completed using five additional ruby coils, the same lantern, and the same catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pusher assembly was kinked in multiple locations.The pusher assembly was fractured approximately 67.5 cm from the proximal end.The distal fractured portion of the pusher assembly was not returned.The embolization coil was detached from its pusher assembly.Conclusions: evaluation of the first returned ruby coil pusher assembly confirmed that the pusher assembly was kinked and revealed a fracture.If the ruby coil is forcefully advanced against resistance, damage such as a kink may occur.Further manipulation of a kinked device may result in a fracture.Further evaluation of the returned ruby coil revealed that the embolization coil was detached.This damage was likely incidental to the reported complaint.Evaluation of the second returned ruby coil pusher assembly confirmed that the pusher assembly was kinked and revealed a fracture.If the ruby coil is forcefully advanced against resistance, damage such as a kink may occur.Further manipulation of a kinked device may result in a fracture.Further evaluation of the returned ruby coil revealed that the embolization coil was detached.This damage was likely incidental to the reported complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-02103 h3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10903755
Report Number3005168196-2020-02104
Device Sequence Number2709262
Product Code HCG
UDI-Device Identifier00814548019291
UDI-Public00814548019291
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C2457-B
Device Catalogue NumberRBY2C2457
Device Lot NumberF96149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Date Report Sent to FDA01/01/2005